Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 33, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 21, 2024, 8:47 PM CDT for Bexar County, Guadalupe County, Texas. It was in force for 58 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2024, 8:47 PM CDT (01:47 UTC)
- Expired
- Mar 21, 2024, 9:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Bexar County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 8:47 PM CDT | HAIL 0.75 | 2 Sw Helotes, TX | Report from mPING Dime (0.75 in.). |
| Mar 21, 8:47 PM CDT | HAIL 0.75 | 2 Sw Helotes, TX | Report from mPING: Dime (0.75 in.). |
| Mar 21, 8:48 PM CDT | HAIL 0.5 | 2 Se Government Canyon, TX | Report from mPING Half-inch (0.50 in.). |
| Mar 21, 8:48 PM CDT | HAIL 0.5 | 2 Se Government Canyon, TX | Report from mPING: Half-inch (0.50 in.). |
| Mar 21, 8:51 PM CDT | HAIL 1.25 | 3 Se Helotes, TX | Report from mPING Half Dollar (1.25 in.). |
| Mar 21, 8:51 PM CDT | HAIL 1.25 | 3 Se Helotes, TX | Report from mPING: Half Dollar (1.25 in.). |
| Mar 21, 8:53 PM CDT | HAIL 1 | 3 Nw Leon Valley, TX | Report from mPING Quarter (1.00 in.). |
| Mar 21, 8:53 PM CDT | HAIL 1 | 3 Nw Leon Valley, TX | Report from mPING: Quarter (1.00 in.). |
| Mar 21, 8:55 PM CDT | HAIL 2 | 2 Nw Leon Valley, TX | Estimated 2 hail reported near Bandera and Guilbeau, picture via social media. |
| Mar 21, 8:57 PM CDT | HAIL 2.5 | 2 Se Leon Valley, TX | Picture of Tennis Ball size hail near Silver Tip and White Tail in San Antonio. |
| Mar 21, 9:01 PM CDT | HAIL 1.75 | 2 Nne Leon Valley, TX | Measured hailstones near Huebner and Eckhert of near Golf Ball size, Pictures sent via social media. |
| Mar 21, 9:12 PM CDT | HAIL 1 | 1 Se Olmos Park, TX | Spotter reported 1 inch hail lasting about 30 seconds near Brackenridge Park. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3439 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893 WUUS54 KEWX 220147 SVREWX TXC029-187-220245- /O.NEW.KEWX.SV.W.0033.240322T0147Z-240322T0245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Austin/San Antonio TX 847 PM CDT Thu Mar 21 2024 The National Weather Service in Austin San Antonio has issued a * Severe Thunderstorm Warning for... West central Guadalupe County in south central Texas... Central Bexar County in south central Texas... * Until 945 PM CDT. * At 847 PM CDT, a severe thunderstorm was located over Helotes, or 10 miles northwest of San Antonio, moving southeast at 30 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma, San Antonio Int Airport, Stinson Municipal Airport, Randolph AFB, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest, Terrell Hills, Shavano Park, Hollywood Park, Cross Mountain, Olmos Park, and St. Hedwig. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2947 9881 2964 9870 2957 9813 2925 9832 TIME...MOT...LOC 0147Z 294DEG 25KT 2954 9867 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.25 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 27
4 follow-up statements
045 WWUS54 KEWX 220155 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 855 PM CDT Thu Mar 21 2024 TXC029-187-220245- /O.CON.KEWX.SV.W.0033.000000T0000Z-240322T0245Z/ Guadalupe TX-Bexar TX- 855 PM CDT Thu Mar 21 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WEST CENTRAL GUADALUPE AND CENTRAL BEXAR COUNTIES... At 854 PM CDT, a severe thunderstorm was located over Leon Valley, or near San Antonio, moving southeast at 30 mph. HAZARD...Half dollar size hail. SOURCE...Public. IMPACT...Damage to vehicles is expected. Locations impacted include... San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma, San Antonio Int Airport, Stinson Municipal Airport, Randolph AFB, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest, Terrell Hills, Shavano Park, Hollywood Park, Cross Mountain, Olmos Park, and St. Hedwig. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2944 9874 2963 9865 2957 9813 2925 9832 TIME...MOT...LOC 0154Z 294DEG 25KT 2952 9861 HAIL THREAT...OBSERVED MAX HAIL SIZE...1.25 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 27
802
WWUS54 KEWX 220208
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
908 PM CDT Thu Mar 21 2024
TXC029-187-220245-
/O.CON.KEWX.SV.W.0033.000000T0000Z-240322T0245Z/
Guadalupe TX-Bexar TX-
908 PM CDT Thu Mar 21 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WEST CENTRAL GUADALUPE AND CENTRAL BEXAR COUNTIES...
At 908 PM CDT, a severe thunderstorm was located over San Antonio,
moving southeast at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Public.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma, San
Antonio Int Airport, Randolph AFB, Stinson Municipal Airport, Leon
Valley, Kirby, Alamo Heights, Windcrest, Terrell Hills, Shavano Park,
Hollywood Park, Olmos Park, St. Hedwig, China Grove, and Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2939 9863 2962 9856 2957 9813 2928 9830
2939 9861
TIME...MOT...LOC 0208Z 294DEG 25KT 2948 9851
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
27713 WWUS54 KEWX 220223 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 923 PM CDT Thu Mar 21 2024 TXC029-187-220245- /O.CON.KEWX.SV.W.0033.000000T0000Z-240322T0245Z/ Guadalupe TX-Bexar TX- 923 PM CDT Thu Mar 21 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR WEST CENTRAL GUADALUPE AND EAST CENTRAL BEXAR COUNTIES... At 923 PM CDT, a severe thunderstorm was located over Kirby, or 7 miles east of San Antonio, moving southeast at 30 mph. HAZARD...Quarter size hail. SOURCE...Public. IMPACT...Damage to vehicles is expected. Locations impacted include... San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma, Stinson Municipal Airport, Randolph AFB, Kirby, Windcrest, Terrell Hills, St. Hedwig, China Grove, Marion, Santa Clara, Calaveras Lake, Zuehl, Converse, Martinez, and Sayers. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2935 9851 2960 9838 2957 9813 2928 9830 TIME...MOT...LOC 0223Z 294DEG 25KT 2944 9840 HAIL THREAT...OBSERVED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 27
961 WWUS54 KEWX 220235 SVSEWX Severe Weather Statement National Weather Service Austin/San Antonio TX 935 PM CDT Thu Mar 21 2024 TXC029-187-220245- /O.EXP.KEWX.SV.W.0033.000000T0000Z-240322T0245Z/ Guadalupe TX-Bexar TX- 935 PM CDT Thu Mar 21 2024 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GUADALUPE AND EAST CENTRAL BEXAR COUNTIES WILL EXPIRE AT 945 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. LAT...LON 2935 9851 2960 9838 2957 9813 2928 9830 TIME...MOT...LOC 0235Z 294DEG 25KT 2941 9833 $$ 27
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:32 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 21, 6:32 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 632 PM CDT Thu Mar 21 2024 ...New UPDATE, AVIATION... .UPDATE... Issued at 630 PM CDT Thu Mar 21 2024 Isolated to scattered showers and storms have developed through the Hill Country and back into the Edwards Plateau. Latest HRRR runs show development into a broken line of showers and storms as it approaches the I-35 corridor, mainly from the far north side of San Antonio north through the Austin metro and Williamson County around 8-9 PM. The storms should continue east through the inland Coastal Plains, near and north of I-10, and exit east of the area by around midnight. We have seen a strong storm in Gillespie County producing small hail. Environmental conditions remain favorable for isolated to scattered strong storms with small hail and gusty winds, and perhaps a severe storm or two. && .SHORT TERM... (Tonight through Friday night) Issued at 244 PM CDT Thu Mar 21 2024 Key Messages * Low risk for a few strong to severe storms late this afternoon into the evening. The main severe weather threats are large hail and locally damaging wind gusts. Early afternoon visible satellite imagery shows clouds on the decrease across portions of the Rio Grande plains and southern Edwards Plateau. Farther east, low clouds remain thick across most of the Hill Country and along and east of I-35. Current temperatures range from near 80 along the Rio Grande to the lower 60s. Water vapor satellite imagery also shows a compact upper disturbance over eastern New Mexico, with another disturbance farther south across the Big Bend region. Cloud cover is likely to remain thick from the Hill Country and along and east of the I-35 corridor through this evening. Farther west, some daytime heating will be realized as as some dry air in the low levels erodes cloud cover into the southern Edwards Plateau and far western Hill Country. Given the upper air disturbances noted above, we could still see a low risk (Level 1 of 5) for a few strong to severe thunderstorms for areas generally along and north of a Rocksprings to San Antonio to Cuero line late this afternoon and evening. The latest round of hi-res models tend to show some isolated activity developing across portions of the Edwards Plateau late this afternoon. Activity will likely develop into a cluster or line of storms as lift from the upper air disturbances begins to spread eastward this evening. This will likely push the focus for strong to severe storms into the Hill Country to near the I-35 corridor between 5 and 7 PM. Activity will then shift eastward into the coastal plains region mainly during the late evening hours. Most models agree any lingering convection will be east of our region around Midnight. Instability will be the main limiting factor, but a few strong to severe thunderstorms with large hail and damaging winds are possible. Overnight lows will be fairly mild, with 50s in store for most areas. Mostly sunny skies and dry conditions remain in the forecast for Saturday with highs ranging from near 90 along the Rio Grande to the mid 70s farther east into the I-35 corridor north of Austin. Dry air moving into the Rio Grande plains along with warm temperatures will result in some elevated fire weather conditions due to low afternoon humidity levels down near 15%. Dry weather continues Friday && .LONG TERM... (Saturday through Thursday) Issued at 244 PM CDT Thu Mar 21 2024 A mild and fair stretch of weather should prevail during the vast majority of the weekend. Upper level ridging settles over the area on Saturday before transitioning towards a southwesterly flow aloft on Sunday as longwave troughing establishes across the western CONUS. A shortwave pivoting around the base of the longwave trough across the Texas panhandle into the central plains will help to develop a surface low off the Rockies from Sunday into Monday. This low will help result in breezy southerly winds across South- Central Texas on Sunday and will be the parent low for a cold front that progresses through the region from Sunday night into Monday. This weekend ahead of this front should see the afternoon highs top out in the 70s and low 80s while overnight lows range from the 50s into the low 60s. Cloud cover gradually increases this weekend as well given the pattern. The cold front mentioned above will bring our next chance for rain and storms across much of South-Central Texas during late Sunday night into Monday. Instability continues to remain limited on the medium range guidance while the timing also does not look to occur at the most optimal time for severe storms. With that said, the potential for a strong storm or two could still exist. The higher rain chances and qpf looks to focus across northern and eastern portions of the region. Activity associated with the front shifts eastward into/through Monday afternoon. Medium range guidance then show a deeper extension of the trough approaching the area from Monday night through Tuesday morning. Guidance previously did not indicate too strong of a signal for QPF in association with this feature, however, the deterministic GFS and several members of the 12Z GEFS show potential for some rain/storms through Monday night. The ECMWF and CMC and their ensemble suite remain less convinced outside from only a few ensemble members. Have elected to introduce some 20 PoPs for now across the region and we'll adjust over the coming forecast cycles, if needed. If a rainy solution does occur, temperatures will likely trend lower than the current forecast Tuesday as well. The troughing aloft may stick around atop the state into Wednesday before eventually advancing eastward from Wednesday night into Thursday. Fair and mild weather is the forecast to resume where highs top out from the mid to upper 70s into the 80s with no rain under mostly to partly sunny skies. && .AVIATION... (00Z TAFS) Issued at 630 PM CDT Thu Mar 21 2024 Isolated to scattered SHRA/TSRA ongoing west of the I-35 corridor. This activity is expected to impact near or just north of SAT around 01Z-03Z and the AUS area around 02Z-04Z. Some TSRAs could contain small GR and gusty winds. Activity should exit east of the I-35 corridor after 04Z. Low ceilings and BR are then expected overnight across portions of the Hill Country and along and east of the I-35 corridor, including SAT and AUS, with LIFR to IFR conditions. Clearing is expected west to east 14Z-16Z. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 55 78 55 76 / 50 0 0 0 Austin Bergstrom Intl Airport 55 77 52 76 / 50 0 0 0 New Braunfels Muni Airport 55 81 53 77 / 30 0 0 0 Burnet Muni Airport 53 76 51 75 / 60 0 0 0 Del Rio Intl Airport 55 90 56 83 / 10 0 0 0 Georgetown Muni Airport 55 74 52 73 / 60 0 0 0 Hondo Muni Airport 53 85 51 78 / 20 0 0 0 San Marcos Muni Airport 55 79 52 77 / 40 0 0 0 La Grange - Fayette Regional 58 76 54 77 / 40 0 0 0 San Antonio Intl Airport 56 82 55 77 / 20 0 0 0 Stinson Muni Airport 57 84 55 78 / 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Update...76 Short-Term...Platt Long-Term...Brady Aviation...76
Hazardous weather outlook, Mar 21, 1:48 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 148 PM CDT Thu Mar 21 2024 TXZ171>173-183>194-202>209-217>225-228-221900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 148 PM CDT Thu Mar 21 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. There is a Level 1 out of 5 risk for severe storms for the Hill Country and northern portions of the I-35 corridor and Coastal Plains. Scattered storms are forecast to develop between 5 and 7 PM in the Hill Country, moving eastward and exiting our region before midnight. Isolated storms could become severe and contain large hail and/or damaging wind gusts, in addition to cloud to ground lightning. Stay weather aware in the afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire weather conditions will be possible across the Rio Grande Plains Friday afternoon. A return of elevated fire weather conditions will be possible on Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Mar 21, 6:42 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
642 PM CDT Thu Mar 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM Hail 3 NE Fredericksburg 30.30N 98.82W
03/21/2024 M0.50 inch Gillespie TX NWS Employee
NWS employee reports half inch hail on hwy
16 just NE of Fredericksburg.
&&
KCWLocal storm report, Mar 21, 7:00 PM CDT, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
700 PM CDT Thu Mar 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Hail 1 NNE LBJ State Park 30.25N 98.62W
03/21/2024 E0.50 inch Gillespie TX Public
Estimated half inch hail at LBJ State
Historical Park.
&&
KCWSpecial weather statement, Mar 21, 7:16 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
716 PM CDT Thu Mar 21 2024
TXZ190-191-220100-
Blanco TX-Hays TX-
716 PM CDT Thu Mar 21 2024
...A strong thunderstorm will impact portions of northwestern Hays
and central Blanco Counties through 800 PM CDT
...
At 716 PM CDT, the public reported a strong thunderstorm over Johnson
City, or 11 miles south of Round Mountain, moving east at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Public.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Dripping Springs, Johnson City, Henly, Pedernales Falls State Park,
Driftwood, and Mount Gainor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3035 9815 3026 9804 3011 9804 3018 9849
3036 9848
TIME...MOT...LOC 0016Z 272DEG 26KT 3027 9839
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
27Local storm report, Mar 21, 7:29 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
729 PM CDT Thu Mar 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM Hail Johnson City 30.27N 98.42W
03/21/2024 E0.88 inch Blanco TX Public
Pictures provided via social media of penny
to nickel size hail just west of Johnson
City.
&&
KCWSpecial weather statement, Mar 21, 7:33 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 733 PM CDT Thu Mar 21 2024 TXZ186>190-204-205-220130- Bexar TX-Blanco TX-Gillespie TX-Kerr TX-Medina TX-Bandera TX- Kendall TX- 733 PM CDT Thu Mar 21 2024 ...Strong thunderstorms will impact portions of northeastern Medina, central Bandera, southeastern Kerr, southwestern Blanco, eastern Gillespie, Kendall and northwestern Bexar Counties through 830 PM CDT ... At 733 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Willow City to near Medina. Movement was east at 30 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Medina, Kerrville, Boerne, Fredericksburg, Comfort, Blanco, Bandera, Fair Oaks Ranch, Johnson City, Stonewall, Kendalia, Bandera Falls, Kerrville-Schreiner Park, Mico, Rocky Hill, Kreutzberg, Blumenthal, Waring, Albert, and Lakehills. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3026 9824 2945 9886 2972 9936 3046 9880 TIME...MOT...LOC 0033Z 292DEG 25KT 3034 9874 2974 9921 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH 27
Special weather statement, Mar 21, 8:26 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 826 PM CDT Thu Mar 21 2024 TXZ187-189>191-204>207-220230- Guadalupe TX-Comal TX-Bexar TX-Blanco TX-Medina TX-Hays TX- Bandera TX-Kendall TX- 826 PM CDT Thu Mar 21 2024 ...Strong thunderstorms will impact portions of northeastern Medina, southeastern Bandera, central Hays, west central Guadalupe, southwestern Blanco, central Kendall, northern Bexar and Comal Counties through 930 PM CDT ... At 825 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles north of Payton to near Government Canyon State Natural Area. Movement was east at 30 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... San Antonio, New Braunfels, San Marcos, Schertz, Kyle, Cibolo, Universal City, Live Oak, Boerne, Selma, Wimberley, Blanco, San Antonio Int Airport, Randolph AFB, Canyon Lake Dam, Canyon Lake, Leon Valley, Helotes, Fair Oaks Ranch, and Kirby. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3002 9784 2939 9835 2960 9899 3023 9849 TIME...MOT...LOC 0125Z 291DEG 27KT 3020 9833 2959 9880 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH 27
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:16 PM CDT | Special Weather Statement | EWX | Blanco | 44 min |
| Mar 21, 7:33 PM CDT | Special Weather Statement | EWX | Bandera, Blanco, Kendall | 57 min |
| Mar 21, 8:26 PM CDT | Special Weather Statement | EWX | Bexar, Comal, Hays, Kendall | 64 min |
| Mar 21, 9:11 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Comal, Hays, Travis | 49 min |
| Mar 21, 9:34 PM CDT | Special Weather Statement | EWX | Wilson | 41 min |
| Mar 22, 2:00 AM CDT | Dense Fog Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.